MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Codes Inflation Problem (1310); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on the device analysis completed on (b)(6) 2024.It was reported that a balloon pinhole occurred.The stenosed target lesion was located in the left lower extremity vessel.A 6.0 x 60, 135cm mustang balloon catheter was advanced for dilatation.During the procedure, the balloon was advanced to the lesion, and pressurization was attempted using a pressure pump at 4 atmospheres.However, the balloon failed to dilate, and contrast medium leakage was observed.Upon withdrawal of the balloon, it was noted that the tip was damaged.The procedure was completed with another of the same device.There were no patient complication reported.However, returned device analysis revealed balloon pinhole.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A functional test identified a balloon pinhole located approximately 5mm distal of the distal markerband.The balloon could not be inflated due to the balloon pinhole.The rated burst pressure for this device as per specification.A visual and tactile examination found no kinks or damage to the shaft of the device.A visual and tactile examination found no damage to the tip of the device.A visual examination observed no issues with the markerbands of the device.Both markerbands were undamaged in the correct position on the device.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20814881
Report Number2124215-2024-75641
Device Sequence Number13245395
Product Code FGE
UDI-Device Identifier08714729793939
UDI-Public08714729793939
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0032913700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Initial Report FDA Received Date12/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight75 KG